Sign in
Topological obstructions to the diagonalisation of pseudodifferential systems
Other   Open access  Peer reviewed

Topological obstructions to the diagonalisation of pseudodifferential systems

Matteo Capoferri, Grigori Rozenblum, Nikolai Saveliev and Dmitri Vassiliev
arXiv.org, Vol.9(43), pp.472-486
Cornell University Library, arXiv.org
2022-12-27

Abstract

Eigenvectors Obstructions Operators (mathematics) Topology
Given a matrix pseudodifferential operator on a smooth manifold, one may be interested in diagonalising it by choosing eigenvectors of its principal symbol in a smooth manner. We show that diagonalisation is not always possible, on the whole cotangent bundle or even in a single fibre. We identify global and local topological obstructions to diagonalisation and examine physically meaningful examples demonstrating that all possible scenarios can occur.
url
https://doi.org/10.1090/bproc/147View
Published (Version of record) Open

Details